Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

May 7, 2012Flagler County, Florida

NWS Jacksonville, FL issued this special weather statement at May 7, 2012, 12:21 PM EDT for Flagler County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2012, 12:21 PM EDT (16:21 UTC)
Expired
May 7, 2012, 1:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 127 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 4.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
876 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WWUS82 KJAX 071621
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1221 PM EDT MON MAY 7 2012

FLZ038-071700-
FLAGLER-
1221 PM EDT MON MAY 7 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 100
PM EDT...

AT 1221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED OVER ESPANOLA...OR 4 MILES NORTHWEST OF
BUNNELL...MOVING SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND ESPANOLA AND BUNNELL THROUGH 100 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2942 8113 2941 8115 2931 8115 2926 8123
      2926 8128 2950 8146 2962 8141 2961 8129
      2943 8109 2942 8110
TIME...MOT...LOC 1621Z 323DEG 8KT 2949 8131

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at May 7, 10:10 AM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 7, 10:10 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1010 AM EDT MON MAY 7 2012

...STRONG STORMS WITH LOCALLY HEAVY RAIN, HAIL AND GUSTY WINDS
POSSIBLE THIS AFTERNOON...

.UPDATE...
HAVE TWEAKED DOWN POPS DURING THE MORNING HOURS AS CONVECTION
HAVING A TOUGH TIME REDEVELOPING DUE TO ABUNDANT CLOUDINESS BUT
STILL EXPECT NUMEROUS SHOWERS AND EMBEDDED TSTMS TO DEVELOP THIS
AFTERNOON AS TEMPS REACH INTO THE 80S BUT WILL BE ABOUT 5-10
DEGREES COOLER THAN YESTERDAY. STRONG STORMS STILL POSSIBLE THIS
AFTERNOON BUT WITH SOME UNCERTAINTY IN INTENSITY AND COVERAGE OF
STRONG ACTIVITY HAVE REMOVED FROM THE ZFP/GRIDS BUT HAVE LEFT
MENTION IN THE HWO/WEB BRIEFING ON THE NWS JAX WEBSITE. PRECIP
WATER AMOUNTS WILL REMAIN CLOSE TO 1.50 INCHES AND SLOW STORM
MOTION WILL PROMOTE SOME LOCALLY HEAVY RAINFALL BUT MUCH OF IT
WILL BE VERY BENEFICIAL. STORM MOTION STILL EXPECTED TO BE SLOW
AND ERRATIC DUE TO INTERACTION WITH LOCAL SBRZ FRONTS AND OUTFLOWS.
SURFACE BASED CAPE WILL SOAR INTO THE 2000-3000 J/KG AS TEMPS
REACH INTO 80S DURING THE AFTERNOON HOURS.

&&

.AVIATION...
WIDESPREAD MVFR CIGS WILL LINGER INTO THE EARLY AFTERNOON HOURS AS
CU FIELD RE-DEVELOPS IN SLOW HEATING OF THE AIRMASS ALONG WITH RE-
DEVELOPMENT OF SHOWER ACTIVITY THIS AFTERNOON WITH EMBEDDED TSTMS
AT TIMES.

&&

.MARINE...
NORTHEAST FLOW WILL INCREASE CLOSE TO 15 KNOTS WITH SEAS BUILDING
UP TO 3-5 FT OFFSHORE. NO HEADLINES EXPECTED.

RIP CURRENTS: ONSHORE FLOW HAS INCREASED THE RISK OF RIP CURRENTS
TO MODERATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  85  64  87  66 /  70  50  70  70
SSI  79  71  81  71 /  70  50  60  60
JAX  83  67  87  67 /  70  60  70  70
SGJ  82  69  84  69 /  60  50  60  60
GNV  87  65  88  65 /  70  70  60  60
OCF  89  66  88  67 /  60  60  50  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HESS/ALLEN/MCALLISTER
Hazardous weather outlook, May 7, 10:15 AM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1015 AM EDT MON MAY 7 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-081000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1015 AM EDT MON MAY 7 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

...A CHANCE OF STRONG TO SEVERE STORMS THROUGH WEDNESDAY WITH LOCALLY
HEAVY RAINFALL...

...MODERATE RISK OF RIP CURRENTS TODAY...

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON...WITH A FEW STRONG TO POSSIBLY SEVERE STORMS CAPABLE
OF PRODUCING STRONG WIND GUSTS AND HAIL. STORM MOTION WILL BE
SLOW...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SLOW MOVING
AND TRAINING STORM CELLS.

PERSISTENT ONSHORE FLOW WILL ELEVATE THE RISK OF RIP CURRENTS TODAY.

THUNDERSTORM ACTIVITY WILL DECREASE THIS EVENING AFTER SUNSET...
HOWEVER ISOLATED STORMS WILL REMAIN POSSIBLE OVERNIGHT WHICH COULD
CREATE GUSTY WINDS AND PRODUCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...

SOME STORMS COULD BE LOCALLY STRONG TUESDAY AND WEDNESDAY...MAINLY
DURING THE AFTERNOON AND EVENING. GUSTY WINDS WILL BE THE MAIN
CONVECTIVE HAZARD AS WELL AS LOCALLY HEAVY RAINFALL.

INCREASED ONSHORE FLOW WILL ELEVATE THE RISK OF RIP CURRENTS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TODAY IF WARNINGS ARE ISSUED.

SPOTTERS ARE REQUESTED TO RELAY STORM REPORTS TO THE NWS INCLUDING
WIND DAMAGE...HAIL REPORTS AND FLOODING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI/JCH

In the hours before

Local storm report, May 7, 9:46 AM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
946 AM EDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     7 N FOLKSTON            30.94N 82.01W
05/06/2012                   CHARLTON           GA   TRAINED SPOTTER

            COUPLE OF TREES DOWN ALONG HWY 301 NORTH OF FOLKSTON.
            TIME OF EVENT ESTIMATED BY RADAR.

&&

ZALLEN
Special weather statement, May 7, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1221 PM EDT MON MAY 7 2012

FLZ038-071700-
FLAGLER-
1221 PM EDT MON MAY 7 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 100
PM EDT...

AT 1221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED OVER ESPANOLA...OR 4 MILES NORTHWEST OF
BUNNELL...MOVING SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND ESPANOLA AND BUNNELL THROUGH 100 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2942 8113 2941 8115 2931 8115 2926 8123
      2926 8128 2950 8146 2962 8141 2961 8129
      2943 8109 2942 8110
TIME...MOT...LOC 1621Z 323DEG 8KT 2949 8131

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 12:49 PM EDTAreal Flood AdvisoryJAXFlagler78 min
May 7, 12:58 PM EDTSpecial Weather StatementJAXFlagler32 min
May 7, 1:03 PM EDTSpecial Weather StatementJAXFlagler42 min
May 7, 1:40 PM EDTSpecial Weather StatementJAXPutnam50 min
May 7, 2:01 PM EDTSpecial Weather StatementJAXSaint Johns44 min
May 7, 2:32 PM EDTSpecial Weather StatementJAXPutnam28 min
May 7, 2:45 PM EDTCoastal Flood AdvisoryJAXFlagler, Nassau10 hr
May 7, 2:45 PM EDTSpecial Weather StatementJAXClay30 min
May 7, 2:51 PM EDTSpecial Weather StatementJAXNassau24 min
May 7, 3:16 PM EDTSpecial Weather StatementJAXDuval29 min
May 7, 3:20 PM EDTSevere Thunderstorm WarningJAXDuval40 min
May 7, 4:02 PM EDTSpecial Weather StatementJAXDuval43 min
May 7, 4:20 PM EDTSpecial Weather StatementJAXMarion25 min
May 7, 4:38 PM EDTSpecial Weather StatementJAXMarion37 min
May 7, 4:51 PM EDTSpecial Weather StatementJAXMarion24 min
May 7, 4:58 PM EDTSpecial Weather StatementJAXColumbia32 min
May 7, 5:00 PM EDTSpecial Weather StatementJAXMarion30 min
May 7, 5:19 PM EDTSpecial Weather StatementJAXAlachua26 min
May 7, 5:51 PM EDTSpecial Weather StatementJAXSuwannee24 min
May 7, 5:58 PM EDTSevere Thunderstorm WarningJAXSuwannee47 min
May 7, 6:46 PM EDTSpecial Weather StatementJAXSuwannee29 min
May 7, 7:35 PM EDTSpecial Weather StatementJAXHamilton25 min
May 6, 8:12 PM EDTSpecial Weather StatementJAXAppling33 min
May 6, 9:19 PM EDTSpecial Weather StatementJAXAppling26 min
May 6, 9:49 PM EDTSpecial Weather StatementJAXCamden26 min
May 6, 10:05 PM EDTSpecial Weather StatementJAXWayne25 min
May 6, 10:36 PM EDTSpecial Weather StatementJAXWayne39 min
May 6, 11:13 PM EDTAreal Flood AdvisoryJAXWayne62 min
May 6, 11:17 PM EDTSpecial Weather StatementJAXWayne43 min
May 7, 3:40 PM EDTSpecial Weather StatementJAXCoffee50 min
May 7, 3:52 PM EDTSpecial Weather StatementJAXJeff Davis38 min
May 7, 4:33 PM EDTSpecial Weather StatementJAXCoffee, Jeff Davis27 min
May 7, 4:53 PM EDTSpecial Weather StatementJAXAppling, Bacon37 min
May 7, 5:30 PM EDTSpecial Weather StatementJAXAppling30 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.